Mathematische Annalen

, Volume 356, Issue 3, pp 969–978 | Cite as

From Taubes currents to almost Kähler forms

  • Weiyi ZhangEmail author


The Taubes current is introduced by Taubes in (J Symplectic Geom 9:161–250, 2011) as an intermediate step to construct almost Kähler forms. In this paper, we prove that an almost complex structures being almost Kähler structure in dimension four is the equivalent of the existence of Taubes currents. Precisely, we show that Taubes currents could be regularized to almost Kähler forms up to small perturbations of cohomology classes on any 4-dimensional almost complex manifold \((M, J)\). A similar result is established for higher dimensions under the assumption of almost Kähler. An application to Donaldson’s “tamed to compatible” question is provided.

Mathematics Subject Classification (2010)

53D35 58A25 53C15 



The author would like to express the deepest gratitude to his advisor Tian-Jun Li for his constant encouragement, collaborations and especially his interest in the current work. He appreciates the collaboration with Daniel Angella and Adriano Tomassini. He is in debt to Tedi Draghici for his interest, collaborations, and helpful discussions. He also would like to thank Clifford Taubes for discussions and encouragement. Last but not least, the author is grateful to Valentino Tosatti for his careful reading of an early draft and many helpful comments. He thanks the referee for comments. This work is partially supported by the AMS-Simons Travel Grants.


  1. 1.
    Bott, R., Tu, L.W.: Differential forms in algebraic topology. Graduate texts in mathematics, 82. Springer, New York-Berlin, pp xiv+331 (1982)Google Scholar
  2. 2.
    Donaldson, S.K.: Two-forms on four-manifolds and elliptic equations. Inspired by S. S. Chern, 153–172, Nankai Tracts Math., 11, World Sci. Publ., Hackensack (2006)Google Scholar
  3. 3.
    Draghici, T., Li, T.J., Zhang, W.: Symplectic forms and cohomology decomposition of almost complex 4-manifolds. Int. Math. Res. Not. IMRN 1, 1–17 (2012)Google Scholar
  4. 4.
    Gromov, M.: Pseudoholomorphic curves in symplectic manifolds. Invent. Math. 82(2), 307–347 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Li, T.J., Zhang, W.: Comparing tamed and compatible symplectic cones and cohomological properties of almost complex manifolds. Comm. Anal. Geom. 17(4), 651–683 (2009)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Li, T.J., Zhang, W.: Almost Kähler forms on rational \(4\)-manifolds. arXiv:1210.2377 (2012)Google Scholar
  7. 7.
    Peternell, T.: Algebraicity criteria for compact complex manifolds. Math. Ann. 275(4), 653–672 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Taubes, C.H.: Tamed to compatible: symplectic forms via moduli space integration. J. Symplectic Geom. 9, 161–250 (2011)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Tosatti, V., Weinkove, B.: The Calabi-Yau equation, symplectic forms and almost complex structures. In: Geometry and analysis, Vol. I, pp. 475–493, Adv. Lect. Math. (ALM) 17, International Press, Somerville (2011)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of MichiganAnn ArborUSA

Personalised recommendations